Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Mar 21, 2022, 1:35 AM CDT for 31 counties in Texas. It took effect at Mar 21, 2022, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2022, 1:35 AM CDT (06:35 UTC)
- In effect from
- Mar 21, 2022, 12:00 PM CDT
- Expired
- Mar 21, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
All 31 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 73 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3585 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915 WWUS74 KFWD 210635 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 135 AM CDT Mon Mar 21 2022 TXZ092>095-103>107-118>123-133>135-144>148-157>162-174-175-211445- /O.NEW.KFWD.WI.Y.0004.220321T1700Z-220322T0000Z/ Cooke-Grayson-Fannin-Lamar-Denton-Collin-Hunt-Delta-Hopkins- Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-Johnson-Ellis- Henderson-Bosque-Hill-Navarro-Freestone-Anderson-Coryell-Bell- McLennan-Falls-Limestone-Leon-Milam-Robertson- Including the cities of Gainesville, Sherman, Denison, Bonham, Paris, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 135 AM CDT Mon Mar 21 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of north central Texas, mainly along and east of I-35. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. * ADDITIONAL DETAILS...The wind advisory has been issued to account for the potential for strong non-thunderstorm winds this afternoon. Additional strong to severe winds will be possible in association with the expected development of severe storms this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
1 follow-up statement
660 WWUS74 KFWD 211313 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 813 AM CDT Mon Mar 21 2022 TXZ092>095-103>107-118>123-133>135-144>148-157>162-174-175-220000- /O.CON.KFWD.WI.Y.0004.220321T1700Z-220322T0000Z/ Cooke-Grayson-Fannin-Lamar-Denton-Collin-Hunt-Delta-Hopkins- Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-Johnson-Ellis- Henderson-Bosque-Hill-Navarro-Freestone-Anderson-Coryell-Bell- McLennan-Falls-Limestone-Leon-Milam-Robertson- Including the cities of Gainesville, Sherman, Denison, Bonham, Paris, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 813 AM CDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of north central Texas, mainly along and east of I-35. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. * ADDITIONAL DETAILS...The wind advisory has been issued to account for the potential for strong non-thunderstorm winds this afternoon. Additional strong to severe winds will be possible in association with the expected development of severe storms this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 20, 7:16 PM CDT, 6 hours 19 minutes earlier.
Area forecast discussion, Mar 20, 7:16 PM CDT, 6 hours 19 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 716 PM CDT Sun Mar 20 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: Critical fire weather conditions have culminated in several rapidly spreading wildfires this afternoon, including a large 6000+ acre fire ongoing near Lipan in northwestern Hood County and northeastern Erath County. Gusty south/southeast winds will decline slightly this evening while RH begins increasing; the Red Flag Warning remains in effect until 10 PM. There have not been any significant changes to tomorrow's severe thunderstorm forecast, and the discussion below remains on track regarding the expected evolution of convective activity. Strong storms will be possible as early as late tomorrow morning in the form of elevated hail storms, before a greater threat for surface- based convection materializes later in the afternoon. The main uncertainty that will continue to be monitored over the next 18 hours is the northward extent of the warm sector following the round of precipitation during the morning. This buoyant corridor along/ahead of an eastward advancing dryline would pose the greatest severe weather threat. -Stalley Previous Discussion: /This Afternoon through Monday Night/ Another sunny, warm, and dry day is in progress across the region although it is quite a bit breezier than yesterday which is resulting in increased fire activity. Shortwave IR satellite imagery shows new hotspots with the Eastland Complex, a large hotspot along the Hood/Erath county line near Highway 377, and another in northern Montague County. A special 18Z sounding shows the very dry atmospheric column with 25-30 kt winds above the surface. Continued mixing will result in wind gusts to 35 mph supporting dangerous fire weather conditions into the early evening hours. Attention then quickly turns to a deepening upper trough that will spread into West Texas late tonight. Strong dynamic forcing will induce a poleward mass response through the overnight hours leading to a northward surge of moisture into the region. Widespread low cloud cover will overspread the region by morning with strong low level warm advection leading to some developing showers across Central Texas by sunrise. A plume of steep mid level lapse rates will advect eastward across North Texas by mid morning. Continued strong isentropic ascent will lead to the development of widespread elevated convection by late morning across much of the region. The strongest updrafts will be capable of producing severe hail north toward the Red River with this initial activity. A continued influx of moisture via a 50-60 kt low level jet along with increasing insolation will eventually lead to a corridor of modest instability along and east of the I-35 corridor as early as midday and continuing in the afternoon. While instability remains the biggest question, it does appear likely that we'll have at least 500-1000 J/kg of SBCAPE across our south/southeast counties by early afternoon. Unlike many events where morning convection can disrupt the availability of afternoon instability, deep southerly flow will linger behind the elevated morning activity and should keep low level moisture replenished. As a dryline spreads east into the early afternoon, forcing will become maximized along this boundary, aided by increasing large scale forcing for ascent. Thunderstorms should become increasingly surface based, especially south of I-20 through the afternoon and into the evening hours. Given the strong low level curving of the wind fields, and overall kinematic profiles, supercells will become likely, even embedded within line structures. Tornadoes, a few strong, will become the primary hazard with any surface based activity. This threat will be amplified with any additional heating and may change locally through the afternoon. We'll be continuously assessing the low level thermal/moisture profiles through the day tomorrow. As of now, the greatest threat for surface based convection is south of I-20 and along/east of I-35 from mid afternoon into the late evening. As we transition into the late evening hours, clusters of thunderstorms will transition into more linear segments as the upper trough continues eastward. Training of deep convection will lead to locally heavy rainfall, especially across our southeast counties. While there will be some threat for isolated flash flooding in our area, this threat will increase across parts of East/Southeast Texas during the overnight hours. All of the activity will move out of our area from west to east by early Tuesday morning. Dunn && .LONG TERM... /Issued 332 PM CDT Sun Mar 20 2022/ /Tuesday through Next Weekend/ Stable weather conditions and cooler temperatures will prevail the rest of the week as Monday's storm system moves towards the eastern U.S. A cold front is expected to move across the region Tuesday morning followed by breezy/gusty northerly winds. A few showers and storms may linger on Tuesday, especially across the far eastern/southern counties as the main system tracks over the MS Valley and Mid-South region. Well-below normal temperatures are in the forecast Tuesday through Thursday due to windy surface conditions and north dry flow aloft. Afternoon highs will range from the mid 50s to lower 60s in North TX to 60s across Central TX. A warming trend will begin late in the week as mid-level ridge builds over the region and southerly flow returns. Temperatures will slowly moderate back to seasonal and above normals Friday through the weekend with highs in the 70s to low 80s. Looking beyond...it appears that the dry weather conditions will persist into early portions of the following week. Sanchez && .AVIATION... /NEW/ /00Z TAFs/ VFR skies and gusty south winds currently prevail at all TAF sites with flying conditions expected to deteriorate rapidly overnight. A stout low-level jet of 50 kts will usher in a surge of Gulf moisture leading to widespread low stratus, while simultaneously resulting in low-level wind shear concerns. This will also lead to breezy south/southeasterly winds and low cigs (likely IFR and perhaps infrequent LIFR) through most of the daytime hours tomorrow. Also, rain shower activity should begin increasing in Central Texas around sunrise which will expand northward with time, eventually evolving into deeper elevated convection with threats for frequent lightning and hail. A second round of strong/severe storms is expected later in the afternoon or early evening. This activity is expected to be widespread and will affect not only the terminals themselves, but also the greater D10 area and all cornerposts. Most convection should be exiting the TAF sites around 02z tomorrow evening. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 55 70 50 59 42 / 5 100 70 10 0 Waco 55 73 52 63 41 / 20 100 70 10 0 Paris 51 66 55 65 41 / 5 100 100 40 5 Denton 49 69 45 58 39 / 5 100 60 20 0 McKinney 54 69 51 60 40 / 5 100 80 20 0 Dallas 55 69 51 60 42 / 5 100 70 10 0 Terrell 54 70 52 63 41 / 5 100 90 10 0 Corsicana 56 71 54 64 42 / 10 100 90 10 0 Temple 54 74 51 64 40 / 20 100 70 10 0 Mineral Wells 54 71 44 57 38 / 5 100 40 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM CDT this evening for TXZ091-100>102- 115>117-129>132-141>144-156-157. &&
Hazardous weather outlook, Mar 20, 8:32 PM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 832 PM CDT Sun Mar 20 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-220145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 832 PM CDT Sun Mar 20 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Widespread showers and thunderstorms are expected across the region Monday morning through Tuesday morning. Some severe thunderstorms will be possible near and south of Interstate 30, and near and east of Interstate 35 in the afternoon and evening hours. Large hail, damaging winds, and tornadoes will be possible. In addition, rainfall amounts of more than two inches are forecast near and east of Interstate 35 which could lead to minor flooding in urban and low- lying areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 8:25 AM CDT | River Flood Warning | FWD | Hunt | 13 hr |
| Mar 21, 2:15 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 60 min |
| Mar 21, 2:49 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath | 41 min |
| Mar 21, 3:06 PM CDT | Tornado Warning | FWD | Jack, Palo Pinto, Stephens, Young | 24 min |
| Mar 21, 3:25 PM CDT | Tornado Warning | FWD | Jack, Palo Pinto, Young | 35 min |
| Mar 21, 3:26 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto | 49 min |
| Mar 21, 3:36 PM CDT | Tornado Warning | FWD | Erath, Palo Pinto, Parker | 24 min |
| Mar 21, 3:46 PM CDT | Tornado Warning | FWD | Jack | 44 min |
| Mar 21, 4:18 PM CDT | Tornado Warning | FWD | Montague | 42 min |
| Mar 21, 4:20 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 40 min |
| Mar 21, 4:41 PM CDT | Tornado Warning | FWD | Denton, Wise | 49 min |
| Mar 21, 4:58 PM CDT | Tornado Warning | FWD | Montague | 21 min |
| Mar 21, 4:59 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Parker | 31 min |
| Mar 21, 5:10 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton, Lampasas | 65 min |
| Mar 21, 5:12 PM CDT | Tornado Warning | FWD | Cooke | 48 min |
| Mar 21, 5:25 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 65 min |
| Mar 21, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 62 min |
| Mar 21, 5:43 PM CDT | Tornado Warning | FWD | Tarrant | 17 min |
| Mar 21, 5:48 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 42 min |
| Mar 21, 5:57 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Ellis, Hamilton, Hill, Johnson and 2 more | 63 min |
| Mar 21, 5:58 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 22 min |
| Mar 21, 6:01 PM CDT | Tornado Warning | FWD | Bell | 44 min |
| Mar 21, 6:07 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 40 min |
| Mar 21, 6:11 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 64 min |
| Mar 21, 6:15 PM CDT | Tornado Warning | FWD | Collin, Dallas, Denton, Tarrant | 45 min |
| Mar 21, 6:16 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 9 min |
| Mar 21, 6:26 PM CDT | Tornado Warning | FWD | Bell, Milam | 49 min |
| Mar 21, 6:45 PM CDT | Tornado Warning | FWD | Bell, Falls, McLennan | 45 min |
| Mar 21, 6:55 PM CDT | Tornado Warning | FWD | Milam | 50 min |
| Mar 21, 6:57 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Ellis, Hill, Johnson, McLennan, Navarro | 63 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.